Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 188, NWS Albany, NY

September 13, 2011Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Sep 13, 2011, 7:05 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2011, 7:05 PM EDT (23:05 UTC)
Expired
Sep 13, 2011, 8:00 PM EDT
In force
55 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 78 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 7:10 PM EDTTSTM WND DMG5 Nne Woodgate, NYTREE FELL ON TRANSMISSION LINE ON MOOSE RIVER ROAD CUTTING POWER TO 5900 PEOPLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WUUS51 KALY 132305
SVRALY
NYC041-043-140000-
/O.NEW.KALY.SV.W.0188.110913T2305Z-110914T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
705 PM EDT TUE SEP 13 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 800 PM EDT

* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF MCKEEVER...OR 14 MILES SOUTHWEST OF OLD FORGE...AND MOVING
  EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   MCKEEVER BY 710 PM EDT...
   NICKS LAKE CAMPGROUND AND OLD FORGE BY 720 PM EDT...
   ALGER ISLAND PUBLIC CAMPGROUND BY 730 PM EDT...
   LIMEKILN LAKE CAMPGROUND...INLET AND EAGLE BAY BY 735 PM EDT...
   EIGHTH LAKE CAMPGROUND BY 740 PM EDT...
   RAQUETTE LAKE AND BROWN TRACT POND CAMPGROUND BY 745 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4389 7446 4352 7439 4347 7510 4377 7513
TIME...MOT...LOC 2305Z 259DEG 34KT 4362 7516

$$

JPV/GJM
1 follow-up statement
856 
WWUS51 KALY 132359
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
759 PM EDT TUE SEP 13 2011

NYC041-043-140009-
/O.EXP.KALY.SV.W.0188.000000T0000Z-110914T0000Z/
HAMILTON NY-HERKIMER NY-
759 PM EDT TUE SEP 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HERKIMER AND CENTRAL
HAMILTON COUNTIES WILL EXPIRE AT 800 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING IS NO LONGER SEVERE. 
HOWEVER...GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4389 7446 4352 7439 4347 7510 4377 7513
TIME...MOT...LOC 2359Z 259DEG 34KT 4372 7447

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 6:55 PM EDT, 10 minutes earlier.

Area forecast discussion, Sep 13, 6:55 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
655 PM EDT TUE SEP 13 2011

.SYNOPSIS...
A COLD FRONT APPROACHING FROM THE GREAT LAKES WILL MOVE
SOUTHEASTWARD ACROSS THE REGION TONIGHT...BRINGING ISOLATED TO
SCATTERED THUNDERSTORMS. WEAK HIGH PRESSURE WILL CREST OVER THE
REGION ON WEDNESDAY...BEFORE A MUCH STRONGER COLD FRONT PUSHES
EASTWARD ACROSS NEW YORK AND NEW ENGLAND LATE WEDNESDAY NIGHT INTO
THURSDAY. A LARGE AREA OF HIGH PRESSURE WILL SLOWLY DRIFT EASTWARD
ACROSS THE REGION THROUGH THE WEEKEND...BRINGING MUCH COOLER AND
DRIER FALL WEATHER.

&&

.NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/...
AS OF 655 PM...WATCHING A LINE OF CONVECTION THAT FORMED EAST OF
LAKE ONTARIO AND LOW MOVING FROM THE TUG HILL PLATEAU INTO THE
WESTERN ADIRONDACKS. DEEP LAYER SHEAR HAS INCREASED TO AROUND
35-40 KT IN THE 0-6 KM LAYER FROM THE 22Z SPC/RUC
ANALYSIS...HOWEVER SBCAPE VALUES ARE DROPPING TO AROUND 1000 J/KG
SO WILL HAVE TO WATCH FOR POTENTIAL FOR THESE STORMS TO BECOME
SEVERE BUT LOSS OF DAYTIME HEATING AND INSTABILITY MAY RESULT IN
ONLY A 1-2 HOUR PERIOD FOR A SEVERE THREAT. THE AREA OF CONVECTION
LINES UP WITH PREVIOUS THINKING FOR WHERE THE BEST CHANCE WOULD
BE...BUT SINCE A LINE HAS FORMED WILL INCREASE POPS TO LIKELY
ACROSS NORTHERN HERKIMER AND HAMILTON COUNTIES THIS EVENING.
OTHERWISE MADE MINIMAL CHANGES TO THE GOING FORECAST.

PREVIOUS NEAR TERM DISCUSSION...

AS OF 430 PM...ONLY AREA OF TOWERING CU OVER THE WESTERN ADIRONDACKS
AT THIS TIME TIME...WITH VERY LITTLE VERTICAL CLOUD DEVELOPMENT
ELSEWHERE AS OF 4 PM. CAPE VALUES FROM THE 19Z SPC/RUC ANALYSIS
INDICATE AROUND 1000-1500 J/KG HAS BUILT ACROSS THE AREA IN A
RELATIVELY WELL MIXED ENVIRONMENT. THE BEST DEEP LAYER SHEAR STILL
LIES JUST NORTH AND WEST OF THE FORECAST AREA...AND WILL LIKELY ONLY
GRAZE AREAS NORTH AND WEST OF THE CAPITAL REGION...WHERE SPC
CONTINUES TO OUTLINE A SLIGHT RISK OF SEVERE STORMS INTO THE
EVENING. ONLY A FEW SHOWERS HAVE DEVELOPED SO FAR ACROSS NORTHERN
HERKIMER/HAMILTON COUNTIES...AS CONVERGENCE ASSOCIATED WITH THE
SURFACE COLD FRONT LAGS BACK TO THE WEST OVER CENTRAL LAKE ONTARIO
AND WEST OF THE ST LAWRENCE RIVER VALLEY. BY THE TIME THE
COLD FRONT GETS CLOSER TO PROVIDE THE NECESSARY
TRIGGER...INSTABILITY MAY START TO WANE. MID LEVEL LAPSE RATE VALUES
REMAIN ELEVATED MAINLY BETWEEN 6.0-6.5 C/KM...BUT NOT SUBSTANTIALLY
STEEP. THOUGH MARGINAL AND NEBULOUS...THERE IS ENOUGH OF A THREAT
FOR HAIL AND GUSTY WINDS WITHIN ANY TALLER STORMS THAT CAN DEVELOP
WITH DEEP LAYER SHEAR BECOMING INCREASINGLY SUFFICIENT FOR STORM
ORGANIZATION SHOULD CONVECTION DEVELOP.

TIME OF DAY WILL BE THE MOST INHIBITING FACTOR FOR AREAS FROM AROUND
THE CAPITAL REGION SOUTH AND EAST...DUE TO THE FRONT APPROACHING
WELL AFTER SUNSET...WHICH IS WHY THIS AREA IS NOT HIGHLIGHTED IN A
SLIGHT RISK. ALSO...THE COLD FRONT WILL BE WEAKENING AS IS TRACKS
EASTWARD DUE TO DOWNSTREAM RIDGING ALONG THE ATLANTIC COAST ON THE
WESTERN PERIPHERY OF MARIA...SO CONTINUE TO MAINTAIN ONLY SLIGHT
CHANCE POPS FROM THE CAPITAL REGION SOUTHEAST.

CHANCES FOR CONVECTION WILL QUICKLY DIMINISH OVERNIGHT AS
INSTABILITY DECREASES WITH LOSS OF DAYTIME HEATING AND THE COLD
FRONT WEAKENS TO THE POINT IT BECOMES DIFFUSE OVER THE SOUTHEAST
PORTION OF THE AREA.

&&

.SHORT TERM /7 AM WEDNESDAY MORNING THROUGH FRIDAY/...
AS OF 430 PM...WEDNESDAY SHOULD BE A MAINLY DRY DAY ACROSS THE
AREA...AS WEAK HIGH PRESSURE MOVES OVERHEAD. THERE WILL STILL BE A
SLIGHT CHANCE FOR AN ISOLATED SHOWER OR TWO ACROSS SOUTHEAST AREAS
DUE TO THE DIFFUSE FRONTAL BOUNDARY REMAINING OVER THE AREA COMBINED
WITH SOME DAYTIME HEATING. TEMPS WILL BE SEVERAL DEGREES COOLER BUT
STILL CLOSE TO NORMAL FROM THE CAPITAL REGION NORTH AND
WEST...HOWEVER LOWER 80S WILL BE POSSIBLE AGAIN FROM THE MID HUDSON
VALLEY EASTWARD TO LITCHFIELD CT.

BY WEDNESDAY NIGHT...A VIGOROUS UPPER LEVEL TROF AND ASSOCIATED COLD
FRONT WILL BE DIVING SOUTHEASTWARD ACROSS THE UPPER GREAT LAKES. AND
AREA OF RAIN WILL DEVELOP ALONG THE THERMAL BOUNDARY...MOVING INTO
AREAS WEST OF THE HUDSON VALLEY LATE WEDNESDAY NIGHT. SOME MODEL
DIFFERENCES IN TIMING...WITH THE NAM THE SLOWER OUTLIER COMPARED TO
THE GFS/ECMWF/GEM...SO GENERALLY WENT WITH THE FASTER TIMING. RAIN
SHOULD OVERSPREAD THE REST OF THE AREA AFTER SUNRISE THURSDAY. THE
SYSTEM IS QUITE PROGRESSIVE...AS THE UPPER TROF IS EXPECTED TO
REMAIN AN OPEN WAVE...SO RAIN SHOULD END FAIRLY QUICKLY FROM WEST TO
EAST DURING THE AFTERNOON OR EARLY EVENING HOURS. DUE TO THE
RELATIVELY FAST MOVEMENT OF THE SYSTEM...RAINFALL AMOUNTS SHOULD
AVERAGE AROUND ONE QUARTER TO ONE HALF INCH SO NO HYDRO ISSUES ARE
ANTICIPATED.

MUCH COOLER AIR WILL RUSH IN BEHIND THE COLD FRONT THURSDAY NIGHT
INTO FRIDAY MORNING...ALTHOUGH THERE WILL BE A STEADY NORTHWEST
BREEZE DUE TO HIGH PRESSURE LOCATED OVER THE WESTERN GREAT LAKES SO
NO FROST IS EXPECTED ALTHOUGH TEMPS COULD DROP INTO THE MID 30S
ACROSS PORTIONS OF THE WESTERN/SOUTHERN ADIRONDACKS. ELSEWHERE
EXPECTING UPPER 30S TO LOWER 40S...MAKING FOR THE COOLEST NIGHT
SINCE SPRING. TEMPS WILL REMAIN COOL FOR FRIDAY WITH A NORTHWEST
BREEZE CONTINUING...ALTHOUGH WIND SPEEDS WILL DIMINISH AS THE HIGH
MOVES INTO WESTERN NEW YORK DURING THE AFTERNOON.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A DEFINITE SWITCH TO A MORE TRANQUIL WEATHER PATTERN WILL BE EVIDENT
AS A LARGE DOME OF HIGH PRESSURE DRIFTS EAST ACROSS THE GREAT LAKES
AND EVOLVES INTO AN APPALACHIAN RIDGE.  POPS INCREASE TO SLIGHT
CHANCE FOR THE FIRST TIME ON TUESDAY AS UNCERTAINTY EVOLVES
CONCERNING LOW PRESSURE OFF CAPE HATTERAS...AND A SYSTEM EVOLVING
OVER THE NORTHERN GREAT LAKES.

THE FIRST SIGNS OF FALL WILL BE UPON US...WITH HIGH TEMPERATURES IN
ONLY THE 60S SATURDAY...MODERATING SLIGHTLY EACH DAY...TO HIGHS FROM
THE MID 60S TO LOWER 70S BY TUESDAY.  THE HIGH PEAKS OF THE
ADIRONDACKS...GREENS AND CATSKILLS WILL LIKELY EXPERIENCE THEIR
FIRST FREEZES FRIDAY NIGHT UNDER MOSTLY CLEAR SKIES AND NEARLY CALM
WINDS.  LOW TEMPERATURES DOWN INTO EVEN THE MID AND UPPER 20S ARE
POSSIBLE THERE.  ELSEWHERE...LOWS WILL BE MOSTLY IN THE MID AND
UPPER 30S...WITH SOME READINGS HOLDING UP AROUND 40 DEGREES IN THE
MID HUDSON VALLEY.  THE LOW TEMPERATURE TREND WILL BOUNCE BACK RIGHT
AWAY BEGINNING SATURDAY NIGHT...WITH LOWS BY MONDAY NIGHT RANGING
FROM THE UPPER 30S IN THE HIGH PEAKS...TO NEAR 50 DEGREES IN THE
HUDSON AND MOHAWK VALLEYS.  AVERAGE HIGHS AND LOWS FOR ALBANY DURING
THE EXTENDED PERIOD ARE IN THE LOWER 70S AND LOWER 50S...
RESPECTIVELY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON FOR THE HUDSON
VALLEY TAF SITES AHEAD OF A COLD FRONT. ALTHOUGH THE BEST DYNAMICS
LOOK TO STAY MAINLY NORTH AND WEST OF THE REGION...THIS COLD FRONT
COULD SET OFF A STRAY SHOWER OR EVEN A T-STORM FOR AREAS FROM KALB
NORTHWARD DURING THE EVENING HOURS. ANY ACTIVITY LOOKS BE FAIRLY
ISOLD IN COVERAGE AND BRIEF IN DURATION...SO WILL ONLY INCLUDE A
VCSH IN THE TAFS AT THIS TIME.

THIS COLD FRONT AND ASSOCIATED BAND OF LOW/MID LEVEL CLOUDINESS
WILL MOVE THROUGH DURING THE OVERNIGHT HOURS. AT KGFL...THERE IS A
CHANCE IT MAY CLEAR OUT ENOUGH BEHIND THE FRONT BEFORE THE NIGHT
ENDS OF A PERIOD OF IFR FOG/MIST JUST PRIOR TO SUNRISE THERE. IT
LOOKS TO REMAIN CLOUDY ENOUGH AT KALB...AS WELL AS THE WIND STAYING
UP ENOUGH...TO PREVENT FOG AT KALB. MEANWHILE...KPOU MAY SEE ENOUGH
CLEARING OVERNIGHT FOR SOME MVFR FOG TO DEVELOP AS WELL.

AFTER SUNRISE...WESTERLY WINDS BEHIND THE SFC FRONT AND INCREASING
SUNSHINE SHOULD MIX OUT THE BOUNDARY LAYER ENOUGH TO DISSIPATE ANY
FOG BY 14Z. LOW CLOUDS SHOULD CLEAR OUT AS WELL ALLOWING FOR VFR
CONDITIONS FOR WEDNESDAY.

OUTLOOK...
WED PM...VFR. NO SIG WX.
WED NIGHT...VFR-MVFR. CHC -SHRA.
THU...MVFR-IFR. RAIN LIKELY FOR A PERIOD DURING THE DAY.
FRI-SUN...VFR. NO SIG WX.

&&

.FIRE WEATHER...
A COLD FRONT APPROACHING FROM THE GREAT LAKES WILL MOVE
SOUTHEASTWARD ACROSS THE REGION TONIGHT...BRINGING ISOLATED TO
SCATTERED THUNDERSTORMS. WEAK HIGH PRESSURE WILL CREST OVER THE
REGION ON WEDNESDAY...BEFORE A MUCH STRONGER COLD FRONT PUSHES
EASTWARD ACROSS NEW YORK AND NEW ENGLAND LATE WEDNESDAY NIGHT INTO
THURSDAY.

RELATIVE HUMIDITY VALUES WILL INCREASE TO AROUND 90 TO 100 PERCENT
TONIGHT...AND DROP TO MINIMUM VALUES OF AROUND 45 TO 55 PERCENT
WEDNESDAY AFTERNOON. RH WILL INCREASE TO BETWEEN 85 AND 100 PERCENT
WEDNESDAY NIGHT.

WINDS TONIGHT WILL INITIALLY BE SOUTH AROUND 5 TO 10 MPH...SHIFTING
TO THE WEST OVERNIGHT BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE
REGION. WINDS WILL REMAIN WEST AROUND 5 TO 10 MPH ON
WEDNESDAY...THEN WILL BECOME LIGHT AND VARIABLE WEDNESDAY NIGHT.

&&

.HYDROLOGY...
A COLD FRONT WILL MOVE THROUGH OUR REGION TONIGHT WITH ISOLATED TO
SCATTERED THUNDERSTORMS THROUGH THIS EVENING. AREAS NORTH AND WEST
OF THE CAPITAL REGION WILL HAVE A BETTER CHANCE OF SOME MEASURABLE
RAINFALL. BASIN AVERAGE RAINFALL AMOUNTS ARE EXPECTED TO BE UNDER A
QUARTER OF AN INCH...WITH LOCALIZED AMOUNTS OF AROUND ONE HALF TO
ONE INCH WITHIN ANY STRONGER CONVECTION.

A SECONDARY COLD FRONT WHICH WILL USHER IN A MUCH COOLER AIR MASS
WILL BRING A PERIOD OF MAINLY LIGHT STEADY RAIN ON THURSDAY.
GENERALLY ONE QUARTER TO ONE HALF INCH OF RAIN IS EXPECTED...WHICH
WOULD ONLY RESULT IN SOME MINOR RISES ON RIVERS AND STREAMS. DRY
WEATHER IS THEN ANTICIPATED LATE IN THE WEEK THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.CLIMATE...
A PUBLIC INFORMATION STATEMENT WAS ISSUED THIS MORNING
HIGHLIGHTING THE FACT THAT THE SUMMER OF 2011 WAS THE FOURTH
WETTEST ON RECORD FOR ALBANY WITH 18.12 INCHES AND AUGUST 2011
WAS THE SECOND WETTEST ON RECORD. MONTHLY PRECIPITATION DATE BACK
TO 1826.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...ELH
AVIATION...FRUGIS
FIRE WEATHER...JPV
HYDROLOGY...JPV
CLIMATE...IAA
Hazardous weather outlook, Sep 13, 4:50 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EDT TUE SEP 13 2011

NYZ032-033-038>043-050-082>084-141100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
450 PM EDT TUE SEP 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...THE MOHAWK VALLEY...AND THE LAKE GEORGE SARATOGA
REGION.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
EVENING...ALONG AND AHEAD OF A COLD FRONT MOVING THROUGH THE
REGION. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS. INDIVIDUAL THUNDERSTORMS WILL TRACK FROM WEST TO EAST
AROUND 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

CTZ001-013-MAZ001-025-NYZ047>049-051>054-058>061-063>066-VTZ013>015-
141100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
450 PM EDT TUE SEP 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH
THE EVENING. THE THUNDERSTORMS ARE NOT LIKELY TO BECOME
SEVERE...ALTHOUGH THEY WILL BE CAPABLE OF PRODUCING GUSTY WINDS
AND SMALL HAIL. INDIVIDUAL THUNDERSTORMS WILL TRACK FROM WEST TO
EAST AROUND 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 7:17 PM EDTTornado WarningALYHamilton, Herkimer33 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.